Publish in this journal
Journal Information
Vol. 69. Issue 10.
Pages 998 (October 2016)
Share
Share
Download PDF
More article options
Vol. 69. Issue 10.
Pages 998 (October 2016)
Letter to the Editor
DOI: 10.1016/j.rec.2016.06.007
Full text access
About Rapid Aspirin Desensitization in Coronary Artery Disease Patients
A propósito de la desensibilización rápida al ácido acetilsalicílico de pacientes con cardiopatía isquémica
Visits
...
Ángel Morales Martínez de Tejadaa,
Corresponding author
hispano0@hotmail.com

Corresponding author:
, María del Pilar Abaurrea-Ortizb
a Unidad Coronaria, Servicio de Cardiología, Hospital Regional Universitario Infanta Cristina, Badajoz, Spain
b Family physician, Centro de Salud de San Juan de Aznalfarache, Sevilla, Spain
Related content
Rev Esp Cardiol. 2016;69:795-710.1016/j.rec.2016.04.023
Berta Vega Hernández, Roi Bangueses Quintana, Beatriz Samaniego Lampón, Íñigo Lozano Martínez-Luengas, Gaspar Gala Ortiz, Eduardo Segovia Martínez de Salinas
Rev Esp Cardiol. 2016;69:998-910.1016/j.rec.2016.07.002
Berta Vega Hernández, Roi Bangueses Quintana, Beatriz Samaniego Lampón, Íñigo Lozano Martínez-Luengas
Article information
Full Text
Bibliography
Download PDF
Statistics
Full Text
To the Editor:

We have read with great interest the article by Vega Hernández et al.,1 who describe the rapid aspirin desensitization in patients with a history of reactions to this drug who are indicated treatment after acute coronary syndrome. In this respect, we would like to be several remarks.

As indicated by the authors, it is not clear whether a hypersensitivity reaction really occurred or whether some other type of adverse reaction was reported in some of the 12 patients studied. This is particularly pertinent in the 7 patients who either did not recall why they were considered hypersensitive to aspirin or had hives of unknown origin as part of their history of hypersensitivity. The fact that no patients were included with a serious reaction (edema of glottis, anaphylactic shock) means that the patients studied belong to a group with either doubtful manifestations or low risk ones. We should therefore perhaps ask whether desensitization really did occur in all patients studied and whether the findings can be extrapolated.

The use of lysine acetylsalicylate (C15H12N2O6) as a precursor for aspirin (C9H8O4) may confer advantages in the antiplatelet profile in a clinical trial setting, as recently demonstrated by the ECCLIPSE study,2 but it has at least 2 drawbacks in the setting described by the authors. First, it triples the rate of absorption of aspirin, which could be dangerous if an allergic reaction occurs during exposure. Second, the stock solution is stable for approximately 2hours at room temperature, and this may limit its use in practice.

On another level, exposure of an individual in an acute phase of myocardial infarction to a potential allergic reaction is something we believe should be assessed on a case-by-case basis.3 It may be that it is more appropriate in patients with the profile presented by the authors rather than in other cases.

An alternative for acute-phase patients could be the use of glycoprotein IIb/IIIa inhibitors from the outset as part of a dual antiplatelet strategy. However, such an approach is currently not supported by scientific evidence.

Finally, we believe a broad registry is necessary to gather data to enable decisions based on stronger evidence.

References
[1]
B. Vega Hernández, R. Bangueses Quintana, B. Samaniego Lampón, I. Lozano Martínez-Luengas, G. Gala Ortiz, E. Segovia Martínez de Salinas.
Desensibilización rápida al ácido acetilsalicílico de pacientes con cardiopatía isquémica: experiencia de un centro.
[Epub ahead of print]
[2]
D. Vivas, A. Martín, E. Bernardo, M.A. Ortega-Pozzi, G. Tirado, C. Fernández, et al.
Impact of intravenous lysine acetylsalicylate versus oral aspirin on prasugrel-inhibited platelets: results of a prospective, randomized, crossover study (the ECCLIPSE trial).
Circ Cardiovasc Interv., 8 (2015), pp. e002281
[3]
Y.S. Cha, H. Kim, M.H. Bang, O.H. Kim, H.I. Kim, K. Cha, et al.
Evaluation of myocardial injury through serum troponin I and echocardiography in anaphylaxis.
Am J Emerg Med., 34 (2016), pp. 140-144
Copyright © 2016. Sociedad Española de Cardiología
Idiomas
Revista Española de Cardiología (English Edition)

Subscribe to our newsletter

Article options
Tools
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?